MAUDE Adverse Event Report: CORDIS CORPORATION CATH F6INF TL AR MOD 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F6INF TL AR MOD 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534648T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while attempting to advance a 6f infinity tl ar mod 100cm diagnostic catheter, the 0.035 j wire kinked and when the catheter was pulled back into the radial artery, the distal tip of the catheter separated/broke approximately 4 inches from the distal end of the device.The patient was taken to the operating room and a cut down procedure was done.The patient was stated to be in good condition.The product was stored and handled according to the ifu.The product was inspected and prepped according to the ifu.The intended procedure was a left sided heart catheterization with a radial access site.There was no calcified lesion, or tortuosity.There was no vessel angulation, no stenosis or chronic total occlusion.The device was not re-sterilized.There was resistance met while advancing the device, and excessive torquing was required.Resistance was met while advancing the device over the guidewire.The device kinked in the area of separation.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17943953 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3,h6 and h10.As reported, while attempting to advance a 6f infinity tl ar mod 100cm diagnostic catheter, the 0.035 j wire kinked and when the catheter was pulled back into the radial artery, the distal tip of the catheter separated/broke approximately 4 inches from the distal end of the device.The patient was taken to the operating room and a cut down procedure was done.The patient was stated to be in good condition.The product was stored and handled according to the ifu.The product was inspected and prepped according to the ifu.The intended procedure was a left sided heart catheterization with a radial access site.There was no calcified lesion, or tortuosity.There was no vessel angulation, no stenosis or chronic total occlusion.The device was not re-sterilized.There was resistance met while advancing the device, and excessive torquing was required.Resistance was met while advancing the device over the guidewire.The device kinked in the area of separation.One non-sterile unit of a cath f6inf tl ar mod 100cm diagnostic catheter was received for analysis.Per visual analysis, a material separation was observed on the body shaft of the unit at 89.8 cm from the strain relief.The separated area was observed elongated.Also, dried blood residues were observed on the separated distal portion of the unit.No other anomalies found.Per microscopic analysis, the separated infinity diagnostic catheter body shaft and the distal tip were inspected under the pal vision system.The edges on both separated areas presented a pattern that show evidence of material elongations, which are commonly associated with separations caused by material tensile overload.Also, diameter reduction was observed.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis could not be performed.No sterile units were returned to perform functional pull test.A product history record (phr) review of lot 17943953 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft)- separated - in-patient ¿was confirmed due to the separated condition of the returned unit.The exact cause of the separated condition could not be conclusively determined during the analysis.Procedural/handling factors may have contributed to the reported event.The product analysis results showed evidence of elongations.These findings suggest that the device was induced to stretching/pulling that exceeded the material yield strength prior to separation.Per the instructions for use (ifu), although not intended as a mitigation of risk, ¿exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ neither the product analysis results nor the phr review suggest that this event is related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
CATH F6INF TL AR MOD 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13060127
Report Number9616099-2021-05219
Device Sequence Number1609088
Product Code DQO
UDI-Device Identifier10705032014366
UDI-Public(01)10705032014366(17)230331(10)17943953
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number534648T
Device Catalogue Number534648T
Device Lot Number17943953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 J WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale